|Pus-filled blisters on legs
Dec 28, 1999
I have a low viral load (about 75) and very low CD4 count (<75). I'm taking Viracept, DDI, and 3TC as my med therapy. I also take Sporanox, Bactrim, and steroids (Cortef and Flourinef). A few months ago I began developing bumps that slowly developed into rises above the skin filled with pus, which eventually bread down the skin and bust. My doctor took a biopsy from a newly-developing one and said he couldn't find any organism causing it -- basically they did not know what it was...only that it would probably return. ???? Can you help me please....they are very uncomfortable, somewhat painful when opened up. And worst yet, I'm not being treated for the condition at this time. I'm worried.
Response from Dr. Feinberg
It sounds like you have a form of folliculitis or similar skin infection for which no causative germ has been identified. It's important to find out if the biopsy was cultured and stained for unusual germs, such as fungus andmycobacteria (like MAC). If that was indeed done and all results were negative, you may have "eosinophilic folliculitis", and then the biopsy should have shown abundant eosinophils ( akind of white blood cell). If the cause is a germ, then treatment is tailored to what kind of germ is identified. If it's eosinophilic, then topical steroids and light therapy administered by a dermatologist are the recommended treatments.
Itchy Red Bumps
- Black Spots After Getting A Tattoo Worried I Have HIV
- Diarrhea After Deep Kissing Worried I Have HIV
- If Both Partners Are Std Free Can You Still Get An Std?
- Oral Thrush Contagious Through Kissing
- Reaction Paper Of Sexual Transmitted Infection?
- Can You Infect Someone With HIV Days After You Are Infected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.